Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2000, 2:41 PM EDT for Evans County, Liberty County, Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 22, 2000, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Evans County, GA, Liberty County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:00 PM EDT | Thunderstorm Wind 50 E | Hinesville, GA | Power lines down. |
| Jun 22, 3:00 PM EDT | Thunderstorm Wind 50 E | Daisy, GA | Trees and large limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WUUS52 KCHS 221841 SVRCHS GAC109-179-221915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 241 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA. NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA. * UNTIL 315 PM EDT. * AT 240 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF WILLIE...OR ABOUT 9 MILES SOUTH OF CLAXTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIE AND TRINITY. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED IN THE WARNED AREA. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:07 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 10:07 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1007 AM EDT THU JUN 22 2000 LINE OF SHRA AND EMBEDDED TSRA FROM RIGHT ALG CST OF NRN CHS CNTY EXTENDS SSW INTO OFFSHORE GA WATERS THIS MORN. 88D INDICATED LTL MOVMT OF THE LINE. MODIFIED 12Z CHS SNDNG GIVES ARND 3500 J/KG CAPE AND UNSTABLE CONDS WITH -8 TO -9 LIS THIS AFTN. MODELS INDICATE THAT NRN SC CNTYS MAY RECEIVE SOME EFFECTS AS UPR JET PASSES TO THE N WITH AREA NEAR ENTRANCE RGN OF UPR JET. REGARDLESS FCST SNDNGS SHOW A GOOD WAA PTN WITH A VEERING WIND PROFILE THRU H8 THIS AFTN AND EVE. ALSO...EXPECT GOOD LOW LVL CONVERGENCE ALG SEABREEZE FRONT AND DVLPG SURFACE TROF TO THE WEST. UPR IMPL WILL MOVE INTO RGN THIS AFTN AND EVE AND LINGER INTO FRI ENHANCING CHCS FOR CONVECTION AS WELL. CURRENT FCST IS ON TRACK WITH GOOD CHC TSRA THIS AFTN MOST OF FA. ISOLD SVR NOT OUT OF THE QUESTION...SPLY ACRS SC PTN FA WITH BTR UPR DYNAMICS PRESENT. WILL REISSUE SPS ARND NOON FOR SLGT POTL FOR SVR TSRA THIS AFTN/EVE. MARINE...NO MAJOR CHGS ANTICIPATED ON MARINE UPDATE. PRES GRAD TGTR ACRS ENTIRE AREA THIS AFTN WITH DVLPG SFC TROF TO THE W. WILL MENTION SCEC FOR HARBOR AS EXPECT WINDS TO INCR UP TO THE 15-20 KT AND GSTY RANGE THIS AFTN. .CHS... SC...NONE. GA...NONE. JAC
In the hours before
Special weather statement, Jun 22, 11:10 AM EDT, 3 hours 31 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON, SC 1110 AM EDT THU JUN 22 2000 SOUTHEASTERN SOUTH CAROLINA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. THE AFTERNOON SEA BREEZE AS WELL AS AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CAROLINAS WILL AID IN DEVELOPMENT OF THESE STORMS. MOVEMENT IS EXPECTED TO BE TOWARD THE EAST THROUGH THE AFTERNOON. THE MAIN THREAT OF THE STRONGER STORMS WILL BE DAMAGING WINDS AT OR AROUND 60 MPH. IN SOUTHEAST GEORGIA... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EVENING. A WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE AREA WITH THE AFTERNOON SEA BREEZE PROVIDING A FOCUS FOR DEVELOPMENT OF STORM ACTIVITY. SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN...HOWEVER AN ISOLATED STORM OR TWO MAY BECOME SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AT OR AROUND 60 MPH. SPOTTER ACTIVATION MAY BE NEEDED... EMERGENCY MANAGERS AND SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 39 min |
| Jun 22, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.